MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS
Model Number 420093-14
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy procedure, one side of the prograsp forceps instrument jaw was not moving smoothly.The instrument was removed and it was observed that a wire had become dislodged within and ¿the disc¿ did not work.It was reported that tissue was lodged in the small crevices of the instrument.Immediately after removing the instrument, minor tissue damage was identified when the surgical staff checked the path of removal of the prograsp forceps instrument from the cannula to the target tissue to ensure there were no issues in the abdominal cavity.It is unknown as to what type of minor tissue damage/injury was noted on the inside of the peritoneum.There was no bleeding observed and no fragments fell inside the patient¿s body.When checking the instrument after removal, they ¿restored¿ the wire and the prograsp forceps still did not move.After consulting with the general surgery colorectal team, the minor tissue damage was repaired with two stitches.The procedure was completed robotically using a back-up prograsp forceps instrument.The surgeon did not administer any additional treatment to the tissues.The patient did not experience any post-operative complications.The patient¿s current status is ¿no problem¿.
 
Additional Manufacturer Narrative
Based on the current information provided, the cause of the operative complication has been determined to be component failure.The prograsp forceps instrument involved with this event has been received and investigations completed.Failure analysis investigations confirmed and replicated the customer reported complaint.The instrument was found to have a loose grip cable at the distal end.Loose instrument grip cables are attributed to a component failure and to a loss of cable tension.Review of the system log was not performed because the system logs are not available at this time.The system was not connected to onsite.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17627871
Report Number2955842-2023-18028
Device Sequence Number7302201
Product Code NAY
UDI-Device Identifier00886874111345
UDI-Public(01)00886874111345(10)K10230209
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420093-14
Device Catalogue Number420093
Device Lot Number998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale